Muscle spasms and leg shocks
AnonymousJuly 20, 2009 at 1:00 pm
I started my IVIG treatments about a year ago, I get the treatments every 6 weeks. While my numbness and weakness seem to respond to the treatment I am now experiencing many muscle spasms all over my body and electric shocks that travel down my legs. I can handle the muscle spasms ok, but the electrical shocks feel like getting hit with a cattle prod. Has anyone else had these symptoms? Any ideas on what could alleviate some of those issues?
AnonymousJuly 20, 2009 at 2:15 pm
Hi Brian – It’s good that the weakness and numbness is responding to the IVIG. I get IVIG’s also, I sometimes get spasms in my legs, but not very often. The shock like sensations are probably nerve pain, which alot of people experience. IVIG’s will not control the nerve pain. Tell your doctor about it and he should be able to try some medications for the nerve pain. There are anticonvulsant drugs, as well as anti-depressants that are used for nerve pain. Hope you get relief from the pain and spasms.
Clare in Michigan
AnonymousJuly 20, 2009 at 6:01 pm
I have sensory CIDP and yep, I have those electrical sensations too. I get them all over – It feels as if I am short-circuiting! It’s actually an indicator for telling me that I have been overdoing things. My doc described it as ‘distorted pain sensations/signals.’
I find rest is the best way for me to alleviate the discomfort. Mine usually settle with rest after a day or two.
AnonymousJuly 26, 2009 at 4:37 pm
Yes, I also felt the exact same symptoms you describe, years back, when I was first diagnosed. The team of doctors I have, played with different meds to stop them.
They gave me Gabapentin, (Neurontin), and played with the dose until the “electrical shock” would stop.
And the leg/arm spasms would be very bad sometimes, waking me up at night with bad pain from the spasms. They put me on Flexeril 10mg 3 times daily.
It had calmed down alot with the Flexeril, but did not totally alleviate the spasms, so they added Valium 2mg three times daily, with the Flexeril, and the spasms stopped.
Give these meds a try–it helps greatly.
You must be logged in to reply to this topic.